Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 118, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2002, 6:59 PM EDT for Adams County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2002, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 4, 2002, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:10 PM EDT | Thunderstorm Wind 50 E | Cedar Mills, OH | A few trees were knocked down along State Route 348. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WUUS51 KILN 042259 SVRILN OHC001-042345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 658 PM EDT THU JUL 4 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 745 PM EDT... * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL ADAMS COUNTY...OR ABOUT 19 MILES NORTHWEST OF WEST PORTSMOUTH...MOVING SOUTHWEST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR MILLS... JONES CORNER... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:45 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 2:45 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 PM EDT THU JUL 4 2002 UPPER RIDGE DOMINATES CENTRAL CONUS WX. 500MB HEIGHT FALLS WILL OCCUR OVER ILN CWA DURING THE NEXT COUPLE DAYS AS A TROF DEVELOPS ALONG THE EAST COAST. SFC MAP HAS A COLD FRONT NEAR LAKE ERIE. WIDELY SCT TSRA HAVE DEVELOPED ALONG THE FRONT AND ALSO EAST OF COLUMBUS ALONG A WEAK PREFRONTAL TROF. FRONT IS PROGGED TO DROP THROUGH OUR CWA BY FRIDAY MORNING...FOLLOWED BY HIGH PRESSURE AND LESS HUMID AIR FOR THE WEEKEND. I EXPECT WIDELY SCT TSRA TO CONTINUE TO DEVELOP AS THE FRONT PUSHES INTO OUR UNSTABLE AIRMASS. DUE TO LIMITED COVERAGE...SLIGHT CHANCE POPS FOR TSRA WILL STILL WORK FOR THIS EVENING. AFTER THIS EVENING...MOSTLY CLEAR NIGHTS AND MOSTLY SUNNY DAYS ARE IN STORE THROUGH SUNDAY. FWC TEMPS APPEAR A BIT ON THE WARM SIDE SO ILL UNDERCUT BY A DEGREE OR TWO TOWARD THE ETA. EXTENDED: ANOTHER FRONT WILL APPROACH THE REGION ON MONDAY AND TUESDAY. 12Z AVN IS SLOWER THAN LAST NIGHTS 00Z RUN...WHICH HAD THE FRONT THROUGH THE AREA BY TUESDAY. IM LEANING TOWARD THE NEWER GUIDANCE IN KEEPING CHANCE TSRA FOR TUESDAY. .ILN...NONE. CONIGLIO
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.